Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 67, NWS Pueblo, CO

July 6, 2009Baca County, Las Animas County, Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 6, 2009, 4:36 PM MDT for Baca County, Las Animas County, Otero County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2009, 4:36 PM MDT (22:36 UTC)
Expired
Jul 6, 2009, 5:30 PM MDT
In force
54 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

Counties Baca County, CO, Las Animas County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 143 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 1:18 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.6 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 352 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
352 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
595 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 062236
SVRPUB
COC009-071-089-062330-
/O.NEW.KPUB.SV.W.0067.090706T2236Z-090706T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
436 PM MDT MON JUL 6 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BACA COUNTY IN SOUTHEAST COLORADO...
  EASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
  SOUTHWESTERN OTERO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 530 PM MDT...

* AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 11 MILES SOUTHEAST OF THATCHER...OR ABOUT 37 MILES
  SOUTHWEST OF LA JUNTA...AND WAS MOVING TOWARD THE SOUTHEAST AT 40
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  KIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3717 10405 3770 10410 3755 10299 3699 10309
      3699 10327
TIME...MOT...LOC 2236Z 298DEG 36KT 3749 10383

$$
SR
6 follow-up statements
000 
WWUS55 KPUB 062244
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
444 PM MDT MON JUL 6 2009

COC009-071-089-062330-
/O.CON.KPUB.SV.W.0067.000000T0000Z-090706T2330Z/
BACA CO-OTERO CO-LAS ANIMAS CO-
444 PM MDT MON JUL 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EASTERN LAS ANIMAS...EXTREME SOUTHWESTERN OTERO AND WEST CENTRAL
BACA COUNTIES...

AT 443 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 27 MILES NORTHWEST OF KIM...OR 35 MILES SOUTH OF LA JUNTA...
AND WAS MOVING TOWARD THE SOUTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  KIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3715 10397 3766 10400 3753 10302 3699 10309
      3699 10327
TIME...MOT...LOC 2244Z 298DEG 36KT 3748 10372

$$
SR
000 
WWUS55 KPUB 062250
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
450 PM MDT MON JUL 6 2009

COC089-062300-
/O.CAN.KPUB.SV.W.0067.000000T0000Z-090706T2330Z/
OTERO CO-
450 PM MDT MON JUL 6 2009

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EXTREME
SOUTHWESTERN OTERO COUNTY...

HAZARDOUS LIGHTNING MAY STILL BE IN THE AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3714 10392 3763 10382 3753 10302 3699 10309
      3699 10327
TIME...MOT...LOC 2250Z 275DEG 32KT 3751 10360

$$

COC009-071-062330-
/O.CON.KPUB.SV.W.0067.000000T0000Z-090706T2330Z/
BACA CO-LAS ANIMAS CO-
450 PM MDT MON JUL 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EASTERN LAS ANIMAS AND EXTREME WEST CENTRAL BACA COUNTIES...

AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 23 MILES NORTHWEST OF KIM...OR 33 MILES SOUTH OF LA JUNTA...
AND WAS MOVING TOWARD THE EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  KIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3714 10392 3763 10382 3753 10302 3699 10309
      3699 10327
TIME...MOT...LOC 2250Z 275DEG 32KT 3751 10360

$$
SR
000 
WWUS55 KPUB 062302
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
502 PM MDT MON JUL 6 2009

COC009-071-062330-
/O.CON.KPUB.SV.W.0067.000000T0000Z-090706T2330Z/
BACA CO-LAS ANIMAS CO-
502 PM MDT MON JUL 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EASTERN LAS ANIMAS AND EXTREME WEST CENTRAL BACA COUNTIES...

AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 22 MILES NORTHWEST OF KIM...OR 33 MILES SOUTH OF LA JUNTA...
AND WAS MOVING TOWARD THE EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  KIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3712 10382 3761 10371 3753 10302 3699 10309
      3699 10327
TIME...MOT...LOC 2302Z 275DEG 32KT 3750 10347

$$
SR
000 
WWUS55 KPUB 062308
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
508 PM MDT MON JUL 6 2009

COC009-071-062330-
/O.CON.KPUB.SV.W.0067.000000T0000Z-090706T2330Z/
BACA CO-LAS ANIMAS CO-
508 PM MDT MON JUL 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EASTERN LAS ANIMAS AND EXTREME WEST CENTRAL BACA COUNTIES...

AT 507 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 15 MILES NORTH OF KIM...OR 37 MILES SOUTH OF LA JUNTA...AND
WAS MOVING TOWARD THE EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  KIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3711 10372 3759 10358 3753 10302 3699 10309
      3699 10327
TIME...MOT...LOC 2308Z 275DEG 32KT 3746 10340

$$
SR
000 
WWUS55 KPUB 062320
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
520 PM MDT MON JUL 6 2009

COC009-071-062330-
/O.CON.KPUB.SV.W.0067.000000T0000Z-090706T2330Z/
BACA CO-LAS ANIMAS CO-
520 PM MDT MON JUL 6 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EASTERN LAS ANIMAS AND EXTREME WEST CENTRAL BACA COUNTIES...

AT 520 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
CENTERED 9 MILES NORTH OF KIM...OR 42 MILES WEST OF SPRINGFIELD...AND
WAS MOVING TOWARD THE SOUTHEAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  KIM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.

&&

LAT...LON 3711 10366 3756 10352 3753 10302 3699 10309
      3699 10327
TIME...MOT...LOC 2320Z 311DEG 31KT 3738 10338

$$
SR
000 
WWUS55 KPUB 062325
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
525 PM MDT MON JUL 6 2009

COC009-071-062336-
/O.EXP.KPUB.SV.W.0067.000000T0000Z-090706T2330Z/
BACA CO-LAS ANIMAS CO-
525 PM MDT MON JUL 6 2009

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LAS ANIMAS AND EXTREME
WEST CENTRAL BACA COUNTIES EXPIRES AT 530 PM MDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT MONDAY
EVENING FOR SOUTHEASTERN COLORADO.

LAT...LON 3711 10366 3756 10352 3753 10302 3699 10309
      3699 10327
TIME...MOT...LOC 2326Z 311DEG 31KT 3735 10333

$$
SR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:46 PM MDT, 50 minutes earlier.

Area forecast discussion, Jul 6, 3:46 PM MDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT MON JUL 6 2009

.SHORT TERM...
(TONIGHT AND TUESDAY)

...ANOTHER ROUND OF SEVERE THUNDERSTORMS TODAY ACROSS THE LOWER
EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS...

SITUATION TODAY LOOKS POTENTIALLY MORE VOLATILE VERSUS THE PAST
COUPLE DAYS IN THAT THE UPPER LEVEL LAPSE RATES ARE STEEPER.  STILL
LOOKING AT HIGH DEW POINTS PINNED UP ACROSS THE EASTERN MTS/PLAINS
IN SOUTHEASTERLY LOW LVL FLOW.  ALOFT...FLATTENED UPPER RIDGE WILL
ALLOW ANOTHER DISTURBANCE BACK ACROSS WRN CO TO MOVE ACROSS THE
REGION DURING THE AFTERNOON.  THIS FEATURE HAS ALREADY FIRED OFF
THUNDERSTORMS ACROSS THE MOUNTAIN AREAS BETWEEN 1030 AM AND 1130 AM.
CAPE VALUES IN NAM12 ARE RUNNING AROUND 1000-1500+ J/KG...COMBINED
WITH 0-6KM SHEARS OF 35-40 KTS...LI/S OF -4 TO -6 (GREATER THAN PAST
FEW DAYS)...LITTLE OR NO CAP...AND A SHORTWAVE TO BOOT...WILL LEAD
TO SCATTERED THUNDERSTORMS WITH A FEW SUPERCELLS POSSIBLE. CAPES ARE
HIGHER IN THE HAIL GROWTH REGION OF THE SOUNDINGS...SO WOULDNT BE
SURPRISED TO SEE HAIL UP TO THE SIZE OF GOLF BALLS WITH THE STRONGER
STORMS..ESPECIALLY I-25 CORRIDOR AND POINTS EASTWARD.  HOW FAR WEST
THE SEVERE THREAT EXTENDS WILL DEPEND ON HOW QUICKLY DEW POINTS
CONTINUE TO DRY OUT.  ALREADY STARTING TO SEE DEW POINTS DROP INTO
THE 30S ACROSS TELLER COUNTY AND THE HIGHER ELEVATIONS OF THE SANGRE
DE CRISTOS AS OF 18Z...BUT STILL HOLDING IN THE 50S ACROSS MUCH OF
EL PASO COUNTY AND AS OF 18Z AND PUB/S DEW POINT HOLDING AT 60.
THUS TELLER AND WESTERN PORTIONS OF CUSTER AND FREMONT COUNTIES
SHOULD HAVE A LOWER RISK TODAY VS YESTERDAY.  LCLS IN MODEL
SOUNDINGS LOOK A LITTLE TOO HIGH...AND WITH MORE SOUTHERLY WINDS ON
THE PLAINS (VS SOUTHEASTERLY)...LOW LVL HELICITIES AREN/T TERRIBLY
CONDUCIVE FOR WIDESPREAD TORNADIC ACTIVITY.  THAT SAID...ANYWHERE
WHERE LOW LVL WINDS SHIFT MORE EASTERLY ENHANCING HELICITIES...OR
WHERE RAPIDLY DEVELOPING UPDRAFTS CAN INTERACT WITH LOW LVL
BOUNDARIES...WE COULD PRODUCE A QUICK SPIN UP (ISOLATED TORNADO).

ACTIVITY DIMINISHES AFTER 03Z.  DRIER AND WARMER CONDITIONS SPREAD
IN FOR TUESDAY WITH DRY LINE PUSHING EASTWARD TO THE FAR EASTERN
BORDER.  LITTLE OR NO SHORTWAVES EVIDENT IN PV FIELDS.  COULD BE
JUST ENOUGH ELEVATED MOISTURE THAT WHEN ACTED UPON BY SURFACE
HEATING COULD GENERATE AN ISOLATED HIGH BASED THUNDERSTORM ACROSS
PIKES PEAK/NRN EL PASO COUNTY.  THERE COULD ALSO BE AN ISOLATED
THREAT ALONG THE DRY LINE IN THE LATE AFTERNOON ACROSS THE FAR
EASTERN COUNTIES SHOULD THERE BE ENOUGH SFC CONVERGENCE/HEATING.
WILL KEEP 10 POPS FOR THESE AREAS.  OTHERWISE...IT WILL BE THE
RETURN OF SUMMER TIME HEAT. -KT

.LONG TERM...
(TUESDAY NIGHT THROUGH MONDAY)

BRIEF DISCUSSION DUE TO ONGOING SEVERE WEATHER. LONG TERM
METEOROLOGICAL ISSUES INCLUDE POPS AND VERY WARM TO HOT EARLY JULY
MAXIMUM TEMPERATURES...ESPECIALLY FROM WEDNESDAY INTO THE UPCOMING
WEEKEND.

LATEST LONGER TERM MODELS SUGGEST THAT UPPER RIDGE CENTERED OVER
EAST-CENTRAL ARIZONA AT 12Z WEDNESDAY SHIFTS INTO SOUTHWESTERN
OKLAHOMA BY 00Z FRIDAY AND THEN BUILDS BACK WEST INTO SOUTHERN
COLORADO BY THE WEEKEND.

AS MENTIONED PREVIOUS FEW DISCUSSIONS...SECTIONS OF THE I-25 CORRIDOR
AND SOUTHEAST COLORADO PLAINS WILL HAVE THE POTENTIAL OF
EXPERIENCING CONSECUTIVE DAYS OF 100F TEMPERATURES FROM MID WEEK
TO THE WEEKEND. IN ADDITION...GENERALLY ISOLATED MAINLY AFTERNOON
AND EVENING POPS WILL BE NOTED OVER THE CWFA MOST DAYS.

&&

.AVIATION...

SIMILAR CONDITIONS TO YESTERDAY EXPECTED FOR TAF SITES
WITH SCATTERED THUNDERSTORMS PERSISTING ACROSS THE I-25 CORRIDOR
THROUGH 03Z.  HEAVY RAIN AND SMALL HAIL WILL BE THE MAIN THREAT WITH
THUNDERSTORMS...HOWEVER SOME LARGE HAIL AND WIND GUSTS UP TO 60 MPH
COULD ACCOMPANY SOME OF THE STRONGER STORMS. (THESE COULD AFFECT THE
KCOS AND KPUB TAF SITES.)  THUNDERSTORMS SHOULD START TO DIMINISH IN
COVERAGE AFTER 03Z...BUT STILL COULD SEE AN ISOLATED BRIEF SHOWER OR
THUNDERSTORMS DURING THE OVERNIGHT HOURS. COULD SEE SOME PATCHY
GROUND FOG IN AREAS THAT RECEIVE HEAVY RAINFALL.  MONDAY WILL SEE
LESS OF A THREAT FOR THUNDERSTORMS FOR MOST OF THE DISTRICT...THOUGH
AN ISOLATED SEVERE THUNDERSTORM WILL BE POSSIBLE ACROSS THE
EASTERNMOST COUNTIES DURING THE LATE AFTERNOON. -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 6, 11:02 AM MDT, 5 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1102 AM MDT MON JUL 6 2009

COZ058>089-093>099-071715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1102 AM MDT MON JUL 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED ACROSS SOUTHERN COLORADO
TODAY.  THUNDERSTORMS WILL BE POSSIBLE ANYWHERE BUT THE FOCUS FOR
STRONG TO SEVERE THUNDERSTORMS WILL BE ACROSS THE SOUTHEAST MOUNTAINS AND
PLAINS. PRIMARY THREATS FROM STORMS TODAY WILL BE LIGHTNING...
HAIL UP TO THE SIZE OF GOLF BALLS...WIND GUSTS OVER 60 MPH...AND
LOCALIZED FLOODING.

THE FIRST THUNDERSTORMS OF THE DAY WILL DEVELOP OVER THE MOUNTAINS
BETWEEN 11 AM AND NOON.  STORMS WILL THEN SHIFT EAST ACROSS THE I-25
CORRIDOR BETWEEN NOON AND 1 PM...AND THEN EAST ACROSS THE REST OF
THE PLAINS THROUGH THE REMAINDER OF THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED THUNDERSTORMS ARE EXPECTED OVER THE AREA...MAINLY OVER
THE HIGHER TERRAIN...EACH AFTERNOON AND EVENING SAVE FOR
WEDNESDAY. THE MAIN THREATS WILL BE HAIL UNDER 1/2 INCH IN
DIAMETER...WIND GUSTS TO 50 MPH...AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE
SOUTHEAST MOUNTAINS AND PLAINS.

31/77

In the hours before

Local storm report, Jul 6, 2:59 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
259 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             6 SSE PEYTON            38.95N 104.44W
07/06/2009  M1.75 INCH       EL PASO            CO   PUBLIC

&&
Special weather statement, Jul 6, 3:16 PM MDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MDT MON JUL 6 2009

COZ094-062145-
EASTERN LAS ANIMAS COUNTY-
316 PM MDT MON JUL 6 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 315 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES EAST OF BRANSON...OR 47 MILES EAST OF
TRINIDAD...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 15 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME SOUTH
CENTRAL LAS ANIMAS COUNTY AROUND 10 MILES EAST OF BRANSON.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Jul 6, 3:37 PM MDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             5 SE CALHAN             38.98N 104.25W
07/06/2009  M1.00 INCH       EL PASO            CO   PUBLIC

&&

TMAGNUSON
Local storm report, Jul 6, 3:41 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
341 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     HAIL             2 NE BLACK FOREST       39.04N 104.67W
07/06/2009  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

&&

TMAGNUSON
Local storm report, Jul 6, 4:02 PM MDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
402 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             4 SE CALHAN             38.99N 104.25W
07/06/2009  M0.88 INCH       EL PASO            CO   PUBLIC

&&
Local storm report, Jul 6, 4:04 PM MDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
404 PM MDT MON JUL 06 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     HAIL             9 E AGUILAR             37.40N 104.49W
07/06/2009  M0.75 INCH       LAS ANIMAS         CO   PUBLIC

0142 PM     HAIL             PUEBLO WEST             38.35N 104.72W
07/06/2009  E1.75 INCH       PUEBLO             CO   PUBLIC

            PUBLIC REPORTED DIME TO GOLFBALL SIZE HAIL.

0144 PM     HAIL             3 SW PUEBLO WEST        38.31N 104.75W
07/06/2009  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

0145 PM     HAIL             3 SE BLACK FOREST       38.99N 104.67W
07/06/2009  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

            15 MINUTES OF 1 INCH DIAMETER HAIL FROM APPROXIMATELY 145
            PM TO 200 PM.

0148 PM     HAIL             3 SW PUEBLO WEST        38.31N 104.75W
07/06/2009  M1.25 INCH       PUEBLO             CO   TRAINED SPOTTER

            HAILED FROM 144 PM TO 148 PM

0149 PM     HAIL             3 SSW PUEBLO WEST       38.31N 104.75W
07/06/2009  M1.00 INCH       PUEBLO             CO   TRAINED SPOTTER

0153 PM     HAIL             3 N FALCON              38.98N 104.61W
07/06/2009  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

0210 PM     HAIL             1 NW FALCON             38.94N 104.63W
07/06/2009  E1.50 INCH       EL PASO            CO   PUBLIC

            PUBLIC REPORT RELAYED FROM TV METEOROLOGIST

0216 PM     HAIL             5 W FALCON              38.93N 104.71W
07/06/2009  M0.75 INCH       EL PASO            CO   TRAINED SPOTTER

            SPOTTER LOCATED AT WOODMAN AND POWERS.

0218 PM     HAIL             4 SSW BLACK FOREST      38.96N 104.72W
07/06/2009  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

            HAILED FROM 218 PM TO 223 PM

0218 PM     HAIL             4 SW PEYTON             38.99N 104.53W
07/06/2009  M1.00 INCH       EL PASO            CO   PUBLIC

0257 PM     HAIL             6 SSE PEYTON            38.95N 104.44W
07/06/2009  M1.75 INCH       EL PASO            CO   PUBLIC

0305 PM     HAIL             4 SE CALHAN             38.99N 104.25W
07/06/2009  M0.88 INCH       EL PASO            CO   PUBLIC

0318 PM     HAIL             2 NE BLACK FOREST       39.04N 104.67W
07/06/2009  M0.88 INCH       EL PASO            CO   TRAINED SPOTTER

0325 PM     HAIL             5 SE CALHAN             38.98N 104.25W
07/06/2009  M1.00 INCH       EL PASO            CO   PUBLIC

&&

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 12:51 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas54 min
Jul 6, 12:57 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo28 min
Jul 6, 1:23 PM MDTSevere Thunderstorm WarningPUBFremont, Pueblo41 min
Jul 6, 2:05 PM MDTSevere Thunderstorm WarningPUBEl Paso55 min
Jul 6, 2:37 PM MDTSevere Thunderstorm WarningPUBHuerfano, Pueblo37 min
Jul 6, 2:47 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo58 min
Jul 6, 2:52 PM MDTSevere Thunderstorm WarningPUBCuster, Fremont, Pueblo22 min
Jul 6, 3:01 PM MDTSevere Thunderstorm WarningPUBEl Paso40 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.